Evidence map›Paper›PMID 27011700›Full record

ArticleAnnals of pediatric cardiology

Chest pain, troponin rise, and ST-elevation in an adolescent boy following the use of the synthetic cannabis product K2.

Sona Zaleta, Prashant Kumar, Sarah Miller

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Annals of pediatric cardiology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
6citing papers in PubMed, 1 pooled it
2.0field-weighted citation impact, top 14% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

6 citing papers in PubMed, 1 synthesis or guideline pooled it, 18 citations in OpenAlex.

  1. Pooled it
  2. Article
  3. Review
  4. Review
  5. Review
  6. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 2 institutions in 2 countries.

Sona ZaletaDepartment of Pediatrics, Timaru Hospital, Timaru 7910, New Zealand.
Prashant KumarDepartment of Pediatrics, Timaru Hospital, Timaru 7910, New Zealand.
Sarah MillerDepartment of Pediatrics, Timaru Hospital, Timaru 7910, New Zealand.
Environment Canterbury · NZCreative Commons · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

"Legal highs" such as K2, which typically contain synthetic cannabinoids, are increasingly popular with adolescents around the world. We have limited knowledge concerning their toxicity or adverse effects and their mechanism of action is poorly understood. While synthetic cannabinoids have been linked to adverse cardiovascular effects, cases of ST-elevation myocardial infarction (STEMI) associated with K2 use are exceedingly rare. We report a case of a 14-year-old boy who suffered an STEMI after smoking K2. To our knowledge, this is not only the youngest case of an STEMI associated with K2 use, but also the first case to be reported outside of the United States of America. Pediatricians worldwide must be aware of the clinical significance and potential harm associated with the use of synthetic cannabinoids, to better educate patients and their families regarding the dangers of using such "legal" substances.

Indexed as

K2ST-elevation myocardial infarctionsynthetic cannabinoids

Identifiers

PMID27011700
PMCPMC4782476
OpenAlexW2284792368

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.